Georgia, 2019Damaging Winds in Georgia, June 20, 2019
June 20, 2019 · NWS FFC · 22 events in 21 counties and zones
A line of strong to severe thunderstorms moved into northwest Georgia during the early morning hours producing scattered reports of damaging thunderstorm wind gusts before diminishing around daybreak. Another round of strong to severe thunderstorms developed along the outflow boundary left by the early morning storms producing scattered reports of damaging thunderstorm wind gusts as they moved…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $187,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms moved into northwest Georgia during the early morning hours producing scattered reports of damaging thunderstorm wind gusts before diminishing around daybreak. Another round of strong to severe thunderstorms developed along the outflow boundary left by the early morning storms producing scattered reports of damaging thunderstorm wind gusts as they moved across central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 20, 2:30 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 20, 2:30 AM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
330 AM EDT Thu Jun 20 2019
.SHORT TERM /Today through Friday/...
Well you can just about throw out the hi res guidance for today as
none has really handled the current situation very well. With each
run, they try to kill off activity to the west and although it has
weakened, it is unlikely given CAPE distribution that it will
dissipate entirely as many of the guidance members try to do. So,
have gone with the manual method for the most part today indicating
likely pops for the western tier early this morning, transitioning
to mid range scattered as it progresses through the forecast area by
mid morning.
The real question will be how does this initial activity affect
additional development this afternoon. I do believe we will see a
stabilizing influence behind this first wave this morning but it
will be so early that we should destabilize once again by
afternoon. Additional strong shortwave moving from the NW should
initiate another line across North central GA and progress into
the remainder of the forecast area by late afternoon into the
evening hours. This one could have a little more punch with it
allowing for some strong to isolated severe activity.
Dry conditions with some building mid level heights in store for
the remainder of the short term period. Do have some slight chance
pops for SW potions but even that could be asking alot given drop
in deep layer moisture. Temps will be quite warm Friday with mid
90s for Central GA and heat indices in excess of 100.
Deese
.LONG TERM /Friday Night through Wednesday/...
More typical summertime conditions are expected for much of the long
term period with a mostly diurnal convection pattern.
While the upper ridge builds, models are struggling handling
potential meso convective complexes over the weekend and these will
just need to be monitored for potential rain chances.
A more organized short wave looks to enhances rain chances Monday
into Tuesday.
All in all, temperatures are favoring several degrees above normal
through much of the long term period.
BDL
&&
.AVIATION...
06Z UPDATE...
Much uncertainty today regarding TSRA chances and timing as
complex approaches from the west. Playing it right now for this
activity to dissipate prior to arrival at TAF sites and then
reformation late this afternoon requiring a TEMPO for TSRA. Winds
will be an issue today with gusts approaching 25 kts at times at
ATL and have included gusts for all sites with latest issuance.
//ATL CONFIDENCE...06Z UPDATE...
Medium on TSRA timing.
High on remaining elements.
Deese
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 89 69 92 71 / 70 30 5 10
Atlanta 88 70 91 73 / 70 40 10 10
Blairsville 80 62 84 64 / 50 50 10 30
Cartersville 87 68 91 71 / 70 30 10 20
Columbus 94 73 94 75 / 70 60 20 10
Gainesville 85 68 89 71 / 60 30 5 20
Macon 94 72 95 73 / 60 60 20 5
Rome 87 67 91 71 / 70 30 20 20
Peachtree City 90 69 92 71 / 70 40 10 10
Vidalia 95 74 95 76 / 70 70 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Deese
Hazardous weather outlook, Jun 20, 3:00 AM EST, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
400 AM EDT Thu Jun 20 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 AM EDT Thu Jun 20 2019
This Hazardous Weather Outlook is for portions of North and Central
Georgia.
.DAY ONE...Today and Tonight...
Scattered severe thunderstorms are possible across the area
today into tonight. The main hazards are damaging winds,
frequent lighting and heavy rainfall. Isolated tornadoes and
large hail are also possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Isolated to scattered thunderstorms can be expected Friday through
wednesday, most so in the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible later today. Spotters are
encouraged to submit reports of any severe weather through the web
by going to weather.gov/atlanta.
Thunderstorm Wind, Polk
- When
- June 20, 4:38 AM EST to 4:50 AM EST
- Where
- Polk County, 2.11 mi SW of Briscoe to 1.03 mi NNE of Lake Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 34.063, -85.261
Local television news reported trees blown down north of Cedartown.
Thunderstorm Wind, Floyd
- When
- June 20, 4:45 AM EST to 5:15 AM EST
- Where
- Floyd County, 1.93 mi WNW of Haney to 3.82 mi S of Hermitage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.096, -85.378
The Floyd County Emergency Manager reported numerous trees and power lines blown down across the county from around Cave Spring through east of Rome. Power lines were down across Highway 411 south of Cave Spring and near the intersection of Alfred Avenue SE and Pecan Street in Rome. Trees were blown down near the intersection of East 10th Street SE and Highland Avenue in Rome and near the intersection of Sproull Road SE and Kingston Highway east of Rome. A large tree was blown down onto a home in the 1100 block of Park Boulevard SE in Rome, no injuries were reported.
Thunderstorm Wind, Dade
- When
- June 20, 4:50 AM EST to 4:55 AM EST
- Where
- Dade County, 1.47 mi NW of Morganville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.946, -85.468
The Dade County Emergency Manager reported a tree blown down onto power lines along Slygo Road.
Thunderstorm Wind, Walker
- When
- June 20, 5:00 AM EST to 5:10 AM EST
- Where
- Walker County, 1.23 mi NNE of Hinkles
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 34.915, -85.369
The Walker County Sheriff's Department reported trees blown down in the 1400 block of Nick-a-Jack Road.
Thunderstorm Wind, Cherokee
- When
- June 20, 5:40 AM EST to 5:45 AM EST
- Where
- Cherokee County, 4.67 mi NNW of Canton Cherokee Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.377, -84.463
The Cherokee County Emergency manager reported a large tree blown down across Bethany Road near the intersection with Damascus Road.
Thunderstorm Wind, Pickens
- When
- June 20, 5:40 AM EST to 5:45 AM EST
- Where
- Pickens County, 3.14 mi ESE of Jerusalem to 1.11 mi ESE of Jasper Pickens Co Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 34.412, -84.530
An amateur radio operator reported several trees blown down across the southern half of the county. Locations include the 5000 block of Henderson Mountain Road, the 400 block of Salem Church Road, and Parker Road near the intersection of Refuge Road.
Thunderstorm Wind, Paulding
- When
- June 20, 5:57 AM EST to 6:02 AM EST
- Where
- Paulding County, 0.51 mi SW of Etta
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.974, -84.786
The Paulding County Emergency Manager reported a tree blown down onto a home around the intersection of Colbert Road and Crowe Road.
Thunderstorm Wind, Jackson
- When
- June 20, 12:55 PM EST to 1:00 PM EST
- Where
- Jackson County, 1.9 mi N of Jefferson to 1.73 mi NW of Thyatira
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.147, -83.566
The Jackson County Emergency Manager reported trees blown down along County Farm Road from Highway 82 to Samples Road. A set of aluminum bleachers were blown over at Lamar Murphy Park.
Thunderstorm Wind, Oglethorpe
- When
- June 20, 1:25 PM EST to 1:45 PM EST
- Where
- Oglethorpe County, 0.61 mi WSW of Arnoldsville to 0.85 mi NW of Crawford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.895, -83.229
The Oglethorpe County Emergency Manager reported trees blown down from near Arnoldsville to near Crawford. Some locations include along Highway 78 near Yancey Road, Wolfskin Road, and Smokey Ridge Road.
Thunderstorm Wind, Meriwether
- When
- June 20, 2:05 PM EST to 2:20 PM EST
- Where
- Meriwether County, 0.35 mi NNW of Greenville to 0.8 mi S of Gay
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 33.034, -84.723
Multiple reports of trees blown down around Greenville, with damage reported near the town square. Additional reports of trees and powerlines down along GA Hwy 85 and Greenville Flat Shoals Road, just south of Gay.
Thunderstorm Wind, Pike
- When
- June 20, 2:18 PM EST to 2:23 PM EST
- Where
- Pike County, 0.83 mi NNW of Lawrences Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.992, -84.504
The Pike County Emergency Manager reported trees blown down along Lawrence Mill Road near Kelly Road.
Thunderstorm Wind, Upson
- When
- June 20, 2:32 PM EST to 2:37 PM EST
- Where
- Upson County, 0.95 mi NNW of Hannah Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.942, -84.358
The Upson County Emergency Manager reported trees blown down the Hannahs Mill area, where six large pecan trees were downed damaging a barn and 2 campers, to The Rock.
Thunderstorm Wind, Monroe
- When
- June 20, 2:56 PM EST to 3:06 PM EST
- Where
- Monroe County, 3.99 mi NNE of Russellville to 3.65 mi WSW of Smarr
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.955, -83.957
Report of dozens of trees blown down just southeast of Forsyth, beginning at 42 South and Maynards Mill Road.
Thunderstorm Wind, Baldwin
- When
- June 20, 3:08 PM EST to 3:11 PM EST
- Where
- Baldwin County, 7.01 mi NNW of Browns Crossing to 6.81 mi NNW of Browns Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.138, -83.430
The Baldwin County Emergency Manager reported multiple trees blown down along Stallings Road and Christmas Lane, near the Jones county line.
Thunderstorm Wind, Bibb
- When
- June 20, 3:14 PM EST to 3:19 PM EST
- Where
- Bibb County, 2.06 mi W of Arkwright
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 32.930, -83.736
The Georgia Department of Transportation reported 2 large trees down on I-75 at exit 172, Bass Road, blocking all southbound lanes.
Thunderstorm Wind, Jones
- When
- June 20, 3:20 PM EST to 3:25 PM EST
- Where
- Jones County, 0.21 mi W of Plentitude
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 32.970, -83.634
The Georgia Department of Transportation reported a tree blown down onto Highway 18 at Camelot Road.
Thunderstorm Wind, Baldwin
- When
- June 20, 3:39 PM EST to 3:55 PM EST
- Where
- Baldwin County, 2.53 mi WNW of Stevens Pottery to 0.55 mi SSW of Montpelier
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.985, -83.340
The Baldwin County Emergency Manager reported numerous trees blown down from around Gordon to Midway-Hardwick to east of Milledgeville. Some locations include Pettigrew Road, Forest Hill Road SW, Harrisburg Road SW, Marion Street, Stembridge Road SE, Lilac Drive SE, Rosewood Drive SE, Colony Farm Road SW, Black Creek Road, Berry Road SW, and County Line Church Road SW.
Thunderstorm Wind, Stewart
- When
- June 20, 3:51 PM EST to 3:56 PM EST
- Where
- Stewart County, 0.25 mi SSW of Louvale Station to 0.5 mi NW of Lumpkin
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.147, -84.831
The Stewart County Emergency Manager reported a couple of trees blown down along US Hwy 27, one just north of Lumpkin and the other near the intersection of GA Hwy 39.
Thunderstorm Wind, Macon
- When
- June 20, 3:58 PM EST to 4:03 PM EST
- Where
- Macon County, 2.48 mi NW of Saint Lewis
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.492, -83.904
The Macon County Emergency Manager reported a tree down on power lines near the 1400 block of Willow Lake Road.
Thunderstorm Wind, Crisp
- When
- June 20, 4:23 PM EST to 4:33 PM EST
- Where
- Crisp County, 2.38 mi SSW of Daphne to 2.03 mi ESE of Cordele
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 31.940, -83.920
The Crisp County 911 center reported trees blown down from the Lake Blackshear area along Scenic Route to Cordele.
Thunderstorm Wind, Pulaski
- When
- June 20, 4:30 PM EST to 4:40 PM EST
- Where
- Pulaski County, 2.38 mi SSW of Tippets
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.240, -83.500
The Pulaski County 911 center reported a few trees blown down on Highway 27 at mile marker 7 northeast of Snow Road.
Thunderstorm Wind, Dodge
- When
- June 20, 4:55 PM EST to 5:05 PM EST
- Where
- Dodge County, 0.62 mi N of Rhine to 0.38 mi WSW of Jay Bird Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 31.989, -83.200
The Dodge County Emergency Manager reported a few trees blown down from Rhine to Jay Bird Springs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in South Carolina, June 20, 20191 death · $800 · 96 kt wind · 31 events
- Rip Current in Florida, June 20, 20191 death · 1 injured · 1 event
- Flooding in Illinois, June 20 to 30, 201910 injured · $70,000 · 6 events
- Tornadoes and Hail in Minnesota, June 20, 2019$580,000 · EF1 · 12 events
- Damaging Winds in North Carolina, June 20, 2019$260,000 · 50 kt wind · 48 events
- Flash Flooding and Lakeshore Flood in Ohio, June 20 to 21, 2019$1.7 million · 5 events
- Flash Flooding and Flooding in New York, June 20 to 21, 2019$405,000 · 13 events
- Tornadoes and Damaging Winds in Louisiana, June 20, 2019$130,000 · EF1 · 4 events
- Flooding and Hail in Nebraska, June 20 to 22, 2019$90,000 · 1 in hail · 31 events
- Damaging Winds in North Carolina, June 20, 2019$247,000 · 65 kt wind · 8 events
- Damaging Winds and Lightning Strike in South Carolina, June 20, 2019$136,000 · 61 kt wind · 14 events
- Flash Flooding and Damaging Winds in Vermont, June 20, 2019$135,000 · 50 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841898, 841899, 841900, 841901, 841902, 841903, 841904, 841905, 841906, 841907, 841908, 841909, 841910, 841911, 841912, 841913, 841916, 841919, 841921, 841922, 841924, 841925.